Oklahoma, 2006Damaging Wind in Oklahoma, May 9, 2006
May 9, 2006 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 9, 8:51 PM CST, 19 minutes earlier.
Area forecast discussion, May 9, 8:51 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT TUE MAY 9 2006
.DISCUSSION...
UPDATED FOR NEW WATCH. BOWING LINE IN MCCURTAIN COUNTY HAS HELPED
TO ACCELERATE THE EARLIER ESTIMATED LINE MOVEMENT. RAISED POPS IN
MCCURTAIN TO LIKELY...BUMPED UP QPF GRIDS UP NW. I DROPPED MENTION
OF POPS IN LA UNTIL AFTER MIDNIGHT FOR IMPROVED WORDING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 88 58 79 / 40 40 10 0
MLU 71 88 61 79 / 50 50 20 0
DEQ 66 82 48 76 / 50 50 10 0
TXK 70 84 54 76 / 50 40 10 0
ELD 70 87 54 79 / 50 50 20 0
TYR 70 84 56 78 / 30 30 10 0
GGG 70 85 57 78 / 30 30 10 0
LFK 71 89 61 82 / 30 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
17
Hazardous weather outlook, May 9, 11:00 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 9 2006
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...
AS OUTFLOW BOUNDARIES MOVE SOUTH INTO THE AREA AND A FRONTAL
SYSTEM APPROACHES FROM THE WEST. SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS WILL BE OCCURRING WITH A SOUTHWARD MOVING COLD FRONT
AND OUTFLOW BOUNDARIES FROM ACTIVITY OVERNIGHT TUESDAY EAST OF
THE COLD FRONT. BEST CHANCE OF SEVERE STORMS WILL BE FROM
SOUTHWEST ARKANSAS INTO NORTH LOUISIANA AND EAST TEXAS. STORMS
SHOULD MOVE EAST OF THE AREA BY WEDNESDAY EVENING. THE NEXT CHANCE
FOR SIGNIFICANT THUNDERSTORMS WILL BE DURING THE WEEKEND FROM
LATE SATURDAY AFTERNOON INTO MID DAY ON SUNDAY WITH A STORM COMPLEX
EXPECTED TO MOVE SOUTHEAST ACROSS THE REGION. THESE THUNDERSTORMS
WILL PRODUCE HIGH AND POSSIBLY DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO WEDNESDAY.
06
Thunderstorm Wind, McCurtain
- When
- May 9, 9:10 PM CST
- Where
- McCurtain County, 5 mi NW of Broken Bow
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.083, -94.800
Numerous trees downed across the area with roads blocked.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 9, 20063 deaths · 10 injured · $1.6 million · F3 · 16 events
- High Surf in Oregon, May 9, 20063 deaths · 1 event
- Tornado and Hail in Texas, May 9 to 10, 20061 injured · $5.9 million · F2 · 12 events
- Hail and Damaging Winds in Texas, May 9 to 10, 2006$1.1 million · 4.5 in hail · 30 events
- Tornado and Flash Flooding in Oklahoma, May 9 to 10, 2006$132,000 · F1 · 45 events
- Flash Flood in Mississippi, May 9, 2006$3.0 million · 1 event
- Tornadoes and Flash Flooding in Oklahoma, May 9 to 10, 2006$47,000 · F0 · 65 events
- Hail and Damaging Wind in Mississippi, May 9, 2006$350,000 · 1.75 in hail · 4 events
- Hail in Mississippi, May 9, 2006$200,000 · 2.75 in hail · 3 events
- Hail in Mississippi, May 9 to 10, 2006$220,000 · 1 in hail · 1 event
- Hail and Damaging Wind in Texas, May 9, 2006$100,000 · 1.75 in hail · 9 events
- Hail in Texas, May 9, 2006$35,000 · 4.5 in hail · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507602.